Any suggestion??: Hi, guys Good eve from... - Kidney Transplant

Kidney Transplant
1,608 members699 posts

Any suggestion??

Mrsmarupok
Mrsmarupok

Hi, guys Good eve from the Philippines here. I just want to ask if you also experience some hair fall, And I notice this past day that my hair is falling when I'm taking bath, brushing my hair or even brushing using my hand .how did you manage to grow your hair? And what remedies did you do? by the way, by the way, I'm new in this group and I just recently transplant 3months ago ...thank you in advance

13 Replies
oldestnewest

Dear Mrsmarupok,

First of all....Welcome Philippines! Secondly- YES, I'm afraid that Hair Loss IS, quite common. You say that you, only recently, had your Transplant- which means your Immuno-Suppressant Drugs are at a High level. I am aware that this, is Harder, for a Woman to accept but....If you are 'Well', don't need dialysis, feel far better in yourself and are Settling back into your life then.....Surely, a little Hair Loss is a small price to pay.

All that said, in all probability, as your Drug levels reduce down, your hair might start to grow back....mine did. As regards the Alopecia, the technical name for hair loss, certain shampoos- and other 'medicaments'- are said to reduce the loss.....or, at least, the rate of it.

Rather like Skin Tags/ Warts, Tummy Troubles, maybe Headaches, general Aches & Pains, Hearing and Visual disturbances, and so on, Hair Loss is a Side effect, of the Drugs. Can I ask a question? Which would you rather have- a few, fairly minor symptoms or a Rejected Kidney? Please understand that I am NOT, in any way, 'Belittling' your Problem I'm, simply trying, to put it into the Overall Context.

Can I finish by complementing, your English, Mrsmarupok and wishing you a Happy New Year 2020. Please DO, by all means, contact us again I know that we ALL send you our Very Best Wishes.

AndrewT

Hello congrats on your new transplant!!

Yes, it is the side effect of tacrolimus. I started losing hair alot of hair after 4 months post transplant. I had to minimize washing, brushing, or drying my hair. I was afraid to even tie my hair up. I eventually did get some small bald/thinning areas near the top of my head. Per recommendation from my Tx team, I used Nioxin hair loss shampoo and conditioner system. It helped somewhat. Thankfully, my hair falling slowed down after 8 months. If you have any other questions, feel free to ask.

Also, welcome ^^

I had modest hair loss on the top of my head at about 3-4 months after transplant. Doctor said take a Super B vitamin and use Rogaine if you want. Didn't do the Rogaine, but between time, lower tacro levels and the vitamins, the hair loss has stopped. I am at almost a year post transplant, and doing very well. Good luck and congratulations on your transplant.

LisaSnow
LisaSnow
in reply to DexterLab

Can I ask with what low dose did you find hair loss stopping? Thanks!

DexterLab
DexterLab
in reply to LisaSnow

I am now on 2 mg, tacro, twice a day. I started at 4 mg, twice a day.

LisaSnow
LisaSnow
in reply to DexterLab

Are you one year out yet? I still find some hair issues at just 1.5mg once a day but it has gotten a lot better compared to higher dose.

DexterLab
DexterLab
in reply to LisaSnow

1 year on Friday! Mostly noticing less hair in the brush or in the shower.

LisaSnow
LisaSnow
in reply to DexterLab

Congratulations on your incoming anniversary!

DexterLab
DexterLab
in reply to LisaSnow

Thanks. It has been an adventurous 18 months or so, but looking good. My donor got thumbs up at his one year check up, and I am looking for the same at mine next week.

WYOAnne
WYOAnneNKF Ambassador

Welcome! to this site!

For me I did have hair loss at 4-6 months post transplant. For me, after my hair came in thicker. So for me it was only temporary. Tell your nephrologist or transplant team, and maybe they can adjust your dose of your immunosuppressants.

Look up telogen effluvium - it may be from meds or, in my case since I am not on Tacro, it was just the trauma of surgery. It fell out for a good 2+ months and i was really concerned but it has come back! In fact, after a bit I could see the baby hairs at my hair line so watch for those and give it some time. The whole thing is overwhelming and every side effect feels like a blow but this one will pass! Best of luck!

Yes, I did as well. I had long hair, I did cut it short to allow it to recover. I hadbeen pulling it into a pony tail for so long.

I’m 16 months post transplant and experienced hair loss. I minimized washing, used a shampoo to stimulate hair growth, took vitamins (approved by tx team) and worked with a wonderful hair stylist to come up with a hair style that minimized the appearance of hair loss. Hair is growing back and is a different texture. My hair is not as thick as it used to be, but it looks fine. For me, it is a side effect that is tolerable and sure beats the alternative. Good luck.

You may also like...